Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

June 12, 2021Crenshaw County, Alabama

NWS Mobile, AL issued this special weather statement at Jun 12, 2021, 3:23 PM CDT for Crenshaw County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2021, 3:23 PM CDT (20:23 UTC)
Expired
Jun 12, 2021, 4:15 PM CDT
In force
52 min
Issued by
NWS Mobile, AL

County Crenshaw County, AL

The radar

The Ft Rucker radar (KEOX), 82 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2021-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2021-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2156 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

903 
WWUS84 KMOB 122023
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
323 PM CDT Sat Jun 12 2021
 
ALZ057-058-122115-
Butler AL-Crenshaw AL-
323 PM CDT Sat Jun 12 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
BUTLER AND CRENSHAW COUNTIES UNTIL 415 PM CDT...

At 323 PM CDT, the strong thunderstorm was located 5 miles south of
Highland Home, or 11 miles north of Luverne, moving southeast at 30
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Luverne, Brantley, Rutledge, Glenwood, Petrey and Highland Home. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3153 8630 3151 8640 3153 8640 3152 8663
      3194 8659 3198 8630 3197 8630 3197 8626
      3186 8618 3183 8618 3179 8620 3179 8615
      3166 8615 3166 8616 3165 8616 3162 8618
      3162 8615 3155 8615
TIME...MOT...LOC 2023Z 334DEG 24KT 3188 8633 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 12, 12:46 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jun 12, 12:46 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1246 PM CDT Sat Jun 12 2021

.NEAR TERM /Now Through Sunday/...An upper level trough continues
to reside over the southeastern U.S. today into Sunday. This helps promote
northwesterly flow aloft today, becoming northerly by Sunday as
upper level ridging to the west shifts slightly east. A surface
trough over the southeastern U.S. may gradually attempt to close
off into an area of low pressure by Sunday over GA or just
offshore the GA coastline, and a weak/diffuse surface boundary
dropping south across the CWA today helps to shift surface winds
from westerly to northwesterly by the evening hours.

The aforementioned boundary should serve as a focus for
convective development this afternoon and evening. Ahead of this,
we already have isolated shower and thunderstorm activity popping
up across the region. Expect these to continue to exhibit a more
pop up nature with storms generally lasting an hour or so before
collapsing and repeating the cycle. Our environment is ripe for
strong updrafts and downdrafts in storms this afternoon and
evening. Latest mesoanalysis shows generally 3,500 to 4,500j/kg of
SBCAPE has developed over the region amidst surface temperatures
in the upper 80's and lower 90's, and surface dewpoints in the
middle 70's along with steep low level lapse rates over 8C/km.
Generally anticipate SBCAPE to build to around 4,000 to 5,000j/kg
by peak heating this afternoon into early evening. Likewise, our
MLCAPE is high generally between 2,500 to 3,500j/kg, with the
higher values becoming more widespread through peak heating. Shear
is rather marginal, with around 15 to 20kts effective shear
present, however may eventually support some local organization of
convection into loose linear segments by this evening
(particularly when shear is "maximized" closer to sunset as the
LLJ picks up in intensity). PWAT's remain in the 1.7 to 2.0 inch
range, and as such strong precip loading should be expected with
any storms today. DCAPE values generally range in the 1,000 to
1,200j/kg range this afternoon and evening, supporting the notion
for wet microbursts with any storms. Main hazards today continue
to be locally damaging wind gusts, heavy rainfall, and frequent
lightning. A marginal risk for severe thunderstorms remains in
place for all of the CWA by the SPC.

By tonight, convection should gradually fade in intensity and
coverage to isolated to perhaps scattered showers and
thunderstorms at times. By daybreak Sunday, at best isolated
showers and storms should remain. Temperatures overnight tonight
will bottom out in the lower to middle 70's. Sunday will feature
generally a similar evolution to Saturday, with convection
increasing in coverage during the afternoon and evening hours and
another shot at some wet microbursts. There may be some slightly
increased shear to around 20 to 25kts Sunday, which may help with
storm organization a bit. Generally the same thermodynamic
environment remains, but could be modified some if enough
convective overturning can occur Saturday. Same hazards are
expected with storms Sunday, including locally damaging wind
gusts, heavy rainfall, and frequent lightning. High temperatures
Sunday should top out in the upper 80's to lower 90's. A MODERATE
risk of rip currents remains in place today, becoming LOW risk on
Sunday. MM/25

&&

.AVIATION...
18Z issuance...Generally VFR conditions prevail today through
Sunday, with MVFR ceilings and visibility possible in any showers
and thunderstorms. This is particularly the case this afternoon
into mid-evening, and like-wise Sunday afternoon into mid-evening.
Surface winds have been a bit gusty at times, with generally
northwesterly winds around 10kts gusting to 15 to 20kts at times,
particularly over far southwestern AL and the FL panhandle. Expect
this to continue through this evening, before ramping up again
tomorrow mid-morning to similar values. MM/25

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jun 12, 1:41 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
141 PM CDT Sat Jun 12 2021

FLZ205-206-121930-
Okaloosa Inland FL-Okaloosa Coastal FL-
141 PM CDT Sat Jun 12 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN OKALOOSA COUNTY UNTIL 230 PM CDT...

At 141 PM CDT, the strong thunderstorm was located over Ocean City,
moving southeast at 25 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Valparaiso,
Mary Esther, Ocean City, Lake Lorraine and Cinco Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3039 8671 3040 8672 3040 8666 3041 8666
      3041 8672 3053 8678 3064 8652 3045 8642
      3052 8650 3047 8648 3043 8655 3046 8660
      3041 8659 3040 8663 3039 8652 3042 8649
      3041 8644 3038 8640
TIME...MOT...LOC 1841Z 331DEG 23KT 3044 8661
Special weather statement, Jun 12, 2:13 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Mobile AL
213 PM CDT Sat Jun 12 2021

ALZ266-FLZ202-122000-
Baldwin Coastal AL-Escambia Coastal FL-
213 PM CDT Sat Jun 12 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL ESCAMBIA COUNTY UNTIL 300 PM CDT...

At 212 PM CDT, the strong thunderstorm was located 8 miles southwest
of Warrington, moving east at 30 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Perdido Beach.

LAT...LON 3031 8756 3030 8753 3030 8750 3031 8744
      3032 8754 3041 8744 3040 8745 3037 8744
      3040 8741 3033 8722 3033 8715 3031 8727
      3033 8730 3034 8728 3034 8731 3032 8732
      3032 8734 3028 8751
TIME...MOT...LOC 1912Z 292DEG 26KT 3029 8736
Special weather statement, Jun 12, 2:40 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Mobile AL
240 PM CDT Sat Jun 12 2021

ALZ262-264-122030-
Baldwin Central AL-Baldwin Inland AL-
240 PM CDT Sat Jun 12 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BALDWIN COUNTY UNTIL 330 PM CDT...

At 240 PM CDT, the strong thunderstorm was located near Stapleton, or
6 miles northeast of Spanish Fort, moving southeast at 20 mph.

Nickel size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Spanish Fort, Robertsdale, Loxley, Stapleton, Summerdale and
Silverhill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3069 8793 3069 8794 3075 8792 3075 8795
      3074 8794 3069 8795 3070 8795 3075 8799
      3079 8792 3080 8792 3086 8782 3057 8750
      3040 8775
TIME...MOT...LOC 1940Z 323DEG 19KT 3075 8786
Special weather statement, Jun 12, 3:23 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
323 PM CDT Sat Jun 12 2021

ALZ057-058-122115-
Butler AL-Crenshaw AL-
323 PM CDT Sat Jun 12 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
BUTLER AND CRENSHAW COUNTIES UNTIL 415 PM CDT...

At 323 PM CDT, the strong thunderstorm was located 5 miles south of
Highland Home, or 11 miles north of Luverne, moving southeast at 30
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Luverne, Brantley, Rutledge, Glenwood, Petrey and Highland Home.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3153 8630 3151 8640 3153 8640 3152 8663
      3194 8659 3198 8630 3197 8630 3197 8626
      3186 8618 3183 8618 3179 8620 3179 8615
      3166 8615 3166 8616 3165 8616 3162 8618
      3162 8615 3155 8615
TIME...MOT...LOC 2023Z 334DEG 24KT 3188 8633

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 12:48 PM CDTSpecial Marine WarningMOB42 min
Jun 12, 1:45 PM CDTSpecial Marine WarningMOB45 min
Jun 12, 2:40 PM CDTSpecial Weather StatementMOBBaldwin50 min
Jun 12, 4:34 PM CDTSpecial Marine WarningMOB41 min
Jun 12, 4:49 PM CDTSpecial Weather StatementMOBCovington41 min
Jun 12, 4:50 PM CDTSpecial Weather StatementMOBButler40 min
Jun 12, 5:33 PM CDTSpecial Weather StatementMOBConecuh42 min
Jun 12, 6:22 PM CDTSpecial Weather StatementMOBCovington38 min
Jun 12, 6:56 PM CDTSevere Thunderstorm WarningMOBCovington, Escambia23 min
Jun 12, 1:41 PM CDTSpecial Weather StatementMOBOkaloosa49 min
Jun 12, 1:44 PM CDTSevere Thunderstorm WarningMOBOkaloosa29 min
Jun 12, 2:13 PM CDTSpecial Weather StatementMOBEscambia47 min
Jun 12, 3:58 PM CDTSpecial Weather StatementMOBEscambia, Santa Rosa62 min
Jun 12, 6:03 PM CDTSpecial Weather StatementMOBSanta Rosa42 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.